| Catalog Number |
ECH60C |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Failure to Fire (2610); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2026 b3: unknown d4: batch #unk d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Additional information was requested, and the following was obtained: no unusual sensation or abnormality was noted with the device other than during clamping.The staple shape is unknown.When bleeding occurred, it was managed with ball-electrode cauterization and surgicel cotton.No transfusion was required.Regarding the second and third firings, the doctor did not believe that the staple malformation had occurred.The area where the staples were not properly formed was eventually re-sutured.There was no change in the surgical procedure when the additional suturing/re-suturing was performed.The patient¿s condition after surgery is stable.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.No lot or batch number was provided; therefore, a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that, during a robot-assisted right upper lobectomy, there were no issues with cartridge loading, and the tissue thickness was considered normal.When clamping, although it can normally be clamped with one hand, the device was much tighter than usual that both hands were required in this case.The device was eventually clamped until a clicking sound was heard.During firing, the staples were deployed but did not engage the tissue, and only the knife moved forward.Bleeding occurred as a result.After hemostasis, the same main body was used with the gold cartridge for the second and third firings.However, both hands were still required for clamping.Some staples appeared to engage the tissue during the second and third firings.The cartridge color was gold.Another device was used to complete the case.No additional information was provided.